MAUDE Adverse Event Report: ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE

ARTHREX, INC. TENODESIS SCREW, PEEK; SCREW, FIXATION, BONE
Model Number TENODESIS SCREW, PEEK
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that a peek tenodesis screw, ar-1530ps, was being used in a procedure.During insertion, the tip of the driver broke off into the head of the screw and was unable to be removed.The screw and tip were left in the patient.Patient is a male, (b)(6).Additional information provided 12/9/2019: procedure being performed was a scapholunate.No additional incision was needed.No photos available.
 
Additional Manufacturer Narrative
Complaint confirmed, the tip of the device broke off at the shoulder.The most likely causes include improper bone prep, misaligned insertion, prying/leveraging the device.

Brand Name
TENODESIS SCREW, PEEK
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key9519347
Report Number1220246-2019-01526
Device Sequence Number2851559
Product Code HWC
UDI-Device Identifier00888867018662
UDI-Public00888867018662
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K051726
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model NumberTENODESIS SCREW, PEEK
Device Catalogue NumberAR-1530PS
Device Lot Number10270852
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer12/09/2019
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date01/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;